MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela suprarenal aortic extension and an iliac limb to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure, an ovation ix iliac limb stent graft was required to be implanted to extend into left external iliac artery due to a left common iliac aneurysm.The patient was reported as doing well post this secondary procedure.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela suprarenal aortic extension and an iliac limb to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure, an ovation ix iliac limb stent graft was required to be implanted to extend into left external iliac artery due to a left common iliac aneurysm.The patient was reported as doing well post this secondary procedure.Additional information: an internal clinical assessment determined there was evidence to suggest a type 2 endoleak of the lumbar artery occurred that was not included in the event as reported.The type 2 endoleak was discovered during review of the computed tomography (ct) study dated (b)(6) 2023.Type ii endoleaks are anatomy related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the left common iliac artery aneurysm and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to suggest a type 2 endoleak of the lumbar artery occurred that was not included in the event as reported.The type (non-device related) 2 endoleak was discovered during review of the computed tomography (ct) study dated 01/10/2023.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day 2 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Please remove from your complaint system as there was no device failure this is no longer considered a complaint.Corrections: b5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16738254
Report Number2031527-2023-00060
Device Sequence Number15119141
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)180526
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Model NumberBA25-80/I16-40
Device Lot Number1251754014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB STENT GRAFT, LOT # 1298727012; SUPRARENAL AORTIC EXTENSION, LOT # 1251979017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexUnknown